Alert archive / Colorado / Winter Storm Watches in 2021

Winter Storm Watch 9, NWS Denver/Boulder, CO

December 25, 20219 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm watch at Dec 25, 2021, 3:46 AM MST for 9 counties in Colorado. It took effect at Dec 26, 2021, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2021, 3:46 AM MST (10:46 UTC)
In effect from
Dec 26, 2021, 2:00 AM MST
Expired
Dec 25, 2021, 1:48 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS45 KBOU 251046
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
346 AM MST Sat Dec 25 2021

COZ031-033-251815-
/O.NEW.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
/O.CON.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/
West Jackson and West Grand Counties Above 9000 Feet-South and
East Jackson/Larimer/North and Northeast Grand/Northwest Boulder
Counties Above 9000 Feet-
Including the cities of Rocky Mountain National Park, Mt Zirkel,
Laramie and Medicine Bow Mountains, Cameron Pass, Willow Creek
Pass, and Rabbit Ears Range
346 AM MST Sat Dec 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE 
SUNDAY NIGHT...

* WHAT...Snow and blowing snow will gradually diminish this morning. 
  Additional accumulations will range between 1 and 3 inches.  
  Another round of snow will move into the mountains late tonight, 
  and may become heavy at times Sunday afternoon with additional 
  accumulations of 6 to 12 inches possible. Winds will also 
  strengthen with gusts greater 60 mph above timberline producing 
  considerable blowing and drifting snow over the higher mountain 
  passes.

* WHERE...Rabbit Ears Pass, and Rocky Mountain National Park and the 
  Medicine Bow Range.

* WHEN...For the Winter Storm Warning, until 11 AM MST this morning.
  For the Winter Storm Watch, from late tonight through late Sunday 
  night, with the most difficult travel conditions expected Sunday 
  afternoon.

* IMPACTS...Travel could be very difficult due to periods of heavy 
  snow, blowing snow, and poor visibility. Roads will be slick and 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

If you must travel during these times, keep an extra flashlight, 
food, and water in your vehicle in case of an emergency. The latest 
road conditions for Colorado can be obtained by calling 5 1 1 or by 
going to www.cotrip.org

&&

$$

COZ034-251815-
/O.NEW.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
/O.CON.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Indian Peaks, Eisenhower Tunnel, East
Slopes Southern Gore Range, Mount Evans, East Slopes Mosquito
Range, Breckenridge, Winter Park, Williams Fork Mountains,
Kenosha Mountains, and Berthoud Pass
346 AM MST Sat Dec 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE 
SUNDAY NIGHT...

* WHAT...Snow showers and blowing snow will gradually diminish this 
  morning. Additional accumulations will be less than 2 inches. 
  Another round of snow will move into the mountains late tonight or 
  early Sunday morning, and may become heavy at times Sunday 
  afternoon with additional accumulations of 4 to 8 inches possible. 
  Winds will also strengthen with gusts greater 60 mph above 
  timberline producing considerable blowing and drifting snow over 
  the higher mountain passes.

* WHERE...The Mountains of Summit County, the Mosquito Range, and 
  the Indian Peaks.

* WHEN...For the Winter Storm Warning, until 11 AM MST this morning.
  For the Winter Storm Watch, from early Sunday morning through late 
  Sunday night with the worst conditions expected Sunday afternoon.

* IMPACTS...Travel could be very difficult due to periods of heavy 
  snow, blowing snow, and poor visibility. Roads will be slick and 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

If you must travel during these times, keep an extra flashlight, 
food, and water in your vehicle in case of an emergency. The latest 
road conditions for Colorado can be obtained by calling 5 1 1 or by 
going to www.cotrip.org

&&

$$

COZ030-251800-
/O.CON.KBOU.WW.Y.0035.000000T0000Z-211225T1800Z/
Jackson County Below 9000 Feet-
Including the cities of Rand, Spicer, Walden, North Park, and
Gould
346 AM MST Sat Dec 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...

* WHAT...Snow showers will gradually decrease through the rest of 
  the morning. Additional snow accumulation will be less than 2 
  inches.

* WHERE...North Park.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Roads will be slick and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org

&&

$$

COZ032-251800-
/O.CON.KBOU.WW.Y.0035.000000T0000Z-211225T1800Z/
Grand and Summit Counties Below 9000 Feet-
Including the cities of Hot Sulphur Springs, Kremmling, Dillon,
Fraser, Grand Lake, and Granby
346 AM MST Sat Dec 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...

* WHAT...Snow showers will gradually decrease and come to an end 
  later this morning. Additional snow accumulation will be an inch 
  or less.

* WHERE...Grand and Summit Counties Below 9000 Feet.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Barjenbruch
3 follow-up statements
770 
WWUS45 KBOU 251540
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
840 AM MST Sat Dec 25 2021

COZ034-252345-
/O.CAN.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/
/O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Indian Peaks, Eisenhower Tunnel, East
Slopes Southern Gore Range, Mount Evans, East Slopes Mosquito
Range, Breckenridge, Winter Park, Williams Fork Mountains,
Kenosha Mountains, and Berthoud Pass
840 AM MST Sat Dec 25 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
LATE SUNDAY NIGHT...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Occasional light snow showers are expected through this 
  evening. Additional accumulations will be less than 2 inches. 
  Another round of snow will move into the mountains late tonight or 
  early Sunday morning, and may become heavy at times Sunday 
  afternoon with additional accumulations of 4 to 8 inches possible. 
  Winds will also strengthen with gusts greater 60 mph above 
  timberline producing considerable blowing and drifting snow over 
  the higher mountain passes.

* WHERE...The Mountains of Summit County, the Mosquito Range, and 
  the Indian Peaks.

* WHEN...From late tonight through late Sunday night.

* IMPACTS...Travel could be very difficult. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

COZ030-032-251645-
/O.CAN.KBOU.WW.Y.0035.000000T0000Z-211225T1800Z/
Jackson County Below 9000 Feet-Grand and Summit Counties Below
9000 Feet-
Including the cities of Rand, Granby, North Park, Hot Sulphur
Springs, Dillon, Kremmling, Fraser, Grand Lake, Walden, Gould,
and Spicer
840 AM MST Sat Dec 25 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Occasional light snow showers are expected today, but additional 
accumulations will be an inch or less.

$$

COZ031-033-252345-
/O.CON.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/
/O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
West Jackson and West Grand Counties Above 9000 Feet-South and
East Jackson/Larimer/North and Northeast Grand/Northwest Boulder
Counties Above 9000 Feet-
Including the cities of Rocky Mountain National Park, Mt Zirkel,
Laramie and Medicine Bow Mountains, Cameron Pass, Willow Creek
Pass, and Rabbit Ears Range
840 AM MST Sat Dec 25 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
LATE SUNDAY NIGHT...

* WHAT...Snow and blowing snow will gradually diminish this morning. 
  Additional accumulations will range between 1 and 3 inches.  
  Another round of snow will move into the mountains late tonight, 
  and may become heavy at times Sunday afternoon with additional 
  accumulations of 6 to 12 inches possible. Winds will also 
  strengthen with gusts greater 60 mph above timberline producing 
  considerable blowing and drifting snow over the higher mountain 
  passes.

* WHERE...Rabbit Ears Pass, and Rocky Mountain National Park and the 
  Medicine Bow Range.

* WHEN...For the Winter Storm Warning, until 11 AM MST this morning. 
  For the Winter Storm Watch, from late tonight through late Sunday 
  night.

* IMPACTS...Road conditions will improve today, but will likely 
  become slick and hazardous again Sunday morning. Travel could be 
  very difficult. Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider traveling this afternoon and evening when conditions will 
be relatively good. If you must travel Sunday, be prepared for 
winter storm conditions. Have an emergency kit with you in case you 
are stranded.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Gimmestad
249 
WWUS45 KBOU 251814
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1114 AM MST Sat Dec 25 2021

COZ031-033-260215-
/O.EXP.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/
/O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
West Jackson and West Grand Counties Above 9000 Feet-South and
East Jackson/Larimer/North and Northeast Grand/Northwest Boulder
Counties Above 9000 Feet-
Including the cities of Rocky Mountain National Park, Mt Zirkel,
Laramie and Medicine Bow Mountains, Cameron Pass, Willow Creek
Pass, and Rabbit Ears Range
1114 AM MST Sat Dec 25 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
LATE SUNDAY NIGHT...
...WINTER STORM WARNING HAS EXPIRED...

* WHAT...Occasional light snow is expected through this evening, 
  with additional accumulation of less than 2 inches.  Another round 
  of snow will move into the mountains late tonight, and may become 
  heavy at times Sunday afternoon with another 6 to 12 inches 
  possible. West winds at 20 to 40 mph today will produce areas of 
  blowing snow. The winds will also strengthen with gusts greater 60 
  mph above timberline producing considerable blowing and drifting 
  snow over higher areas.

* WHERE...Rabbit Ears Pass, and Rocky Mountain National Park and the 
  Medicine Bow Range.

* WHEN...From late tonight through late Sunday night.

* IMPACTS...Travel could be very difficult, especially during the 
  day Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. Check 
road conditions before departing and be prepared to adjust plans as 
needed.

&&

$$

COZ034-260215-
/O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Indian Peaks, Eisenhower Tunnel, East
Slopes Southern Gore Range, Mount Evans, East Slopes Mosquito
Range, Breckenridge, Winter Park, Williams Fork Mountains,
Kenosha Mountains, and Berthoud Pass
1114 AM MST Sat Dec 25 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
LATE SUNDAY NIGHT...

* WHAT...Occasional light snow showers are expected through this 
  evening. Additional accumulations will be less than 2 inches. 
  Another round of snow will move into the mountains late tonight or 
  early Sunday morning, and may become heavy at times Sunday 
  afternoon with additional accumulations of 4 to 8 inches possible. 
  Winds will also strengthen with gusts greater 60 mph above 
  timberline producing considerable blowing and drifting snow over 
  the higher mountain passes.

* WHERE...The Mountains of Summit County, the Mosquito Range, and 
  the Indian Peaks.

* WHEN...From late tonight through late Sunday night.

* IMPACTS...Travel could be very difficult, especially Sunday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. Check 
road conditions before departing and be prepared to adjust plans as 
needed.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Gimmestad
320 
WWUS45 KBOU 252048
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
148 PM MST Sat Dec 25 2021

COZ031-260700-
/O.UPG.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
/O.NEW.KBOU.WS.W.0012.211226T0900Z-211227T1200Z/
West Jackson and West Grand Counties Above 9000 Feet-
Including the cities of Mt Zirkel
148 PM MST Sat Dec 25 2021

...WINTER STORM WARNING IN EFFECT FROM 2 AM SUNDAY TO 5 AM MST 
MONDAY...

* WHAT...Heavy snow. Additional snow accumulations between 7 and 14 
  inches, with higher amounts north of Rabbit Ears Pass. Winds 
  gusting between 40 and 60 mph creating near blizzard conditions.

* WHERE...Rabbit Ears Pass.

* WHEN...Snow and winds will increase Sunday morning and snow will 
  be heavy at times during the day. The snow will diminish Sunday 
  night, but it will still be windy with extensive blowing and 
  drifting snow.

* IMPACTS...Travel could be very difficult to impossible, especially 
  during the day Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider avoiding travel over Rabbit Ears Pass on Sunday. If you do 
travel, drive with extreme caution. Consider taking a winter storm 
kit along with you, including such items as tire chains, booster 
cables, flashlight, shovel, blankets and extra clothing. Also take 
water, a first aid kit, and anything else that would help you 
survive in case you become stranded. The latest road conditions for 
Colorado can be obtained by calling 5 1 1 or by going to 
www.cotrip.org.

&&

$$

COZ033-034-260700-
/O.UPG.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/
/O.NEW.KBOU.WW.Y.0036.211226T1200Z-211227T1200Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Indian Peaks,
Eisenhower Tunnel, Rocky Mountain National Park, East Slopes
Southern Gore Range, Mount Evans, Laramie and Medicine Bow
Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter
Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears
Range, and Berthoud Pass
148 PM MST Sat Dec 25 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST 
MONDAY...

* WHAT...Snow expected. Additional snow accumulations of 4 to 8 
  inches. Wind gusts of 30 to 50 mph will be common, with gusts as 
  high as 70 mph above timberline in the Front Range.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range, 
  and The Mountains of Summit County, the Mosquito Range, and the 
  Indian Peaks.

* WHEN...Snow and wind will increase Sunday morning and snow may be 
  heavy at times during the day. The snow will diminish overnight 
  Sunday night, but it will remain windy with extensive blowing and 
  drifting snow over higher areas.

* IMPACTS...Travel could be very difficult, with intermittent road 
  closures possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your travel plans to avoid travel during the day 
Sunday. Heavy snowfall is expected to make travel difficult. If you 
do travel, carry extra food, water and fuel along with warm 
clothing. Be prepared for slow travel and possible road closures. 
The latest road conditions for Colorado can be obtained by calling 5 
1 1 or by going to www.cotrip.org


&&

$$

COZ030-032-260700-
/O.NEW.KBOU.WW.Y.0036.211226T1200Z-211227T0000Z/
Jackson County Below 9000 Feet-Grand and Summit Counties Below
9000 Feet-
Including the cities of Rand, Granby, North Park, Hot Sulphur
Springs, Dillon, Kremmling, Fraser, Grand Lake, Walden, Gould,
and Spicer
148 PM MST Sat Dec 25 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches. Winds gusting as high as 50 mph producing areas of blowing 
  and drifting snow.

* WHERE...North Park, and Grand and Summit Counties Below 9000 Feet.

* WHEN...From 5 AM to 5 PM MST Sunday.

* IMPACTS...Plan on slippery road conditions along with areas of 
  poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Colorado can be obtained by calling 5 1 1 or by going 
to www.cotrip.org.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Gimmestad

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 7:21 PM MST, 8 hours 25 minutes earlier.

Area forecast discussion, Dec 24, 7:21 PM MST, 8 hours 25 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
721 PM MST Fri Dec 24 2021

.UPDATE...
Issued at 720 PM MST Fri Dec 24 2021

The rain has pushed out to the east over the plains of the CWA
early this evening. Will update GFE grids accordingly.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 345 PM MST Fri Dec 24 2021

Frontogenesis will begin to decrease by this afternoon as the low
pressure system sweeps across the central plains. Without upper
level support, snowfall rates will begin to decrease this afternoon
and light snow will continue in the mountains/valleys through early
Saturday morning. Additional snowfall accumulations of 4-6 inches
for the mountains will be possible through Saturday morning.
Mountain travel will remain difficult at times, but with the
heaviest snow shifting to areas south of Interstate 70 this
evening there should be some improvement there. It will also
continue to snow fairly heavily in areas favored in WSW flow,
mainly wilderness areas north of Berthoud Pass. We expect a
gradual decrease in the snow later tonight into Saturday with no
sharp back edge. Current Winter Storm Warning and Advisory will
continue through Saturday morning though the snow may decrease
enough to end them earlier.

The band of rain showers on the plains will continue to move
eastward with light amounts. Temperatures are warm enough for this
to be almost all rain, though a few flakes could mix in with any
weaker showers that form behind the main band in the early
evening. Clouds should diminish on the plains overnight but winds
will keep temperatures from falling too far overnight.

Temperatures will rebound on the plains Saturday with westerly
breezes and mostly sunny skies. Light orographic snow will
continue in the higher mountains with a cloud layer persisting
upstream of the Front Range but little or no snow away from the
mountains.

.LONG TERM...(Saturday night through Friday)
Issued at 345 PM MST Fri Dec 24 2021

The flow aloft will go southwest again Saturday night into Sunday
ahead of the next shortwave. This will lead to a gradual increase
in snow over the mountains early Sunday. The shortwave will move
through pretty quickly during the day. It looks like a moderate
amount of lift but there's also a nice little cold pool aloft that
will create deep instability but only for 8-12 hours. With the
wind speeds, this could still be a favorable environment for
orographics in the northern mountains and also some banded snow.
This system doesn't look as potent overall as the current one with
the smaller scale and faster speed, but it could be hard-hitting
for a short time, mainly Sunday morning and possibly into the
early afternoon. For the plains, it's the same story with
downslope low level winds likely to evaporate most of the
moisture. There could be enough wind and instability to push a few
weak rain or snow showers off the east slopes of the foothills.

For the rest of the week, there's pretty good agreement in a
longwave trough sagging into the southwest U.S. with a series of
weak shortwaves crossing over Colorado. The wild card is the
sharply colder air that will be over the northern Rockies. If the
tendency toward troughing and west to southwest flow remains true,
this will likely keep the coldest air north of us. The passing
shortwaves will pull off some colder air from the edge though and
bring it down to us. There's little agreement on the timing of
shortwaves in the Monday to Tuesday night time frame, but we
should have an increase in the mountain snow again and a slight
chance of snow on the plains from something going by, along with
colder temperatures by Tuesday night. We'll probably drop into the
30s to lower 40s for highs on the plains for the rest of the week.
The solutions that are more aggressive with the cold air have
highs in the 20s and one morning below zero, but these are
outliers. The consensus is also for some drying later in the week
with the cooler low level air and the upper level trough dropping
away from us. If the cold air is not solidly pushed in here, there
would be some moderation later in the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 720 PM MST Fri Dec 24 2021

The drainage winds are commenced in earnest at DIA. There should
not be an ceiling issues overnight.

&&

.FIRE WEATHER...
Issued at 345 PM MST Fri Dec 24 2021

Low humidities and westerly breezes will push conditions near Red
Flag criteria on Saturday afternoon on the plains from about I-70
southward. On Sunday it will be windy, but humidities will be a
bit higher. There could be Red Flag conditions for a few hours in
the same area, with the worst conditions in Lincoln and Elbert
counties.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 11 AM MST Saturday for COZ031-033-034.

Winter Weather Advisory until 11 AM MST Saturday for COZ030-032.

&&

UPDATE..........RJK
SHORT TERM......AD
LONG TERM.......Gimmestad
AVIATION........RJK
FIRE WEATHER....Gimmestad
Hazardous weather outlook, Dec 24, 10:05 AM MST, 17 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1005 AM MST Fri Dec 24 2021

COZ030>051-251715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1005 AM MST Fri Dec 24 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Moderate snowfall will continue for mountains and valleys above
9,000 ft through early Saturday morning. Snowfall will decrease in
intensity by early Friday evening. Areas in the mountains and
valleys may experience difficult traveling conditions of slippery
roads and low visibilities due to blowing snow. Additional snowfall
accumulations of 6-8 inches is likely along Interstate 70 near
Eisenhower Tunnel and Vail Pass. Conditions will improve along
Interstate 70 this evening as snowfall rates decrease.

With a strong lift and warmer temperatures of lower 50s in the
adjacent plains/foothills, short periods of isolated light rain
showers are possible until Friday evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow will gradually decrease in the mountains on Christmas Day,
however, gusty winds will continue to produce areas of blowing
snow. It will be dry and windy over the plains with elevated fire
conditions.

A series of low pressure systems on Sunday and Tuesday will bring
more accumulating snow and hazardous travel to the mountains. The
plains should remain mostly dry with elevated fire conditions
possible again Sunday afternoon..

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight. However,
any snow accumulation reports from the mountains will be
appreciated.

In the hours before

Local storm report, Dec 24, 11:40 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1140 PM MST FRI DEC 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     SNOW             2 SSE BRECKENRIDGE      39.48N 106.03W
12/24/2021  M8.6 INCH        SUMMIT             CO   PUBLIC

            STORM TOTAL. 5.2 INCHES NEW SINCE 9 AM
            12/24.

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:25 AM MSTFire Weather WatchBOUArapahoe, Douglas, Elbert, Lincoln, Washington12 hr
Dec 25, 1:48 PM MSTWinter Storm WarningBOUGrand, Jackson66 hr
Dec 25, 1:48 PM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more66 hr
Dec 25, 3:34 PM MSTRed Flag WarningBOUElbert, Lincoln25 hr

Nearby

Winter Storm Watches in Colorado, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.